| Catalog Number |
03.010.517 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in colombia as follows: it was reported that on (b)(6), 2022 a nail implantation process was carried out according to the technique guide, however, at the end when proceeding to remove the arch from the nail, the connection bolt did not come out with the screwdriver.After several attempts, the part of the bolt fractured and its head rolled, so it was decided to remove the tfna screw first and then the nail.When removing the nail, it was observed that the nail was correctly adapted to the archwire, it had not entered crookedly.An attempt was made to remove the nail again and it was not possible.So it was decided to pass the case to other tfna team and implant another nail.There was a surgical delay of ninety (90) minutes.Patient outcome is reported as okay.This report is for one (1) t-handle ball hex screwdriver 8mm.This is report 1 of 3 for complaint (b)(4).
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The tfna screw broke.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the provided images.Visual analysis of the photo revealed that the scrdriver-hex ø8 w/t-handle w/spheric-he was found no defect on the device in the photo provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the scrdriver-hex ø8 w/t-handle w/spheric-he was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.